Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 72, NWS Las Vegas, NV

September 4, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2025, 7:19 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2025, 7:19 PM PDT (02:19 UTC)
Expired
Sep 4, 2025, 10:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 7:20 PM PDTFLASH FLOOD20 Wnw Needles, CACorrects previous flash flood report from 20 WNW Needles to 1920 occurrence time. Goffs Road was closed due to flooding from US 95 to Interstate 40.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

342 
WGUS55 KVEF 050219
FFWVEF
CAC071-050530-
/O.NEW.KVEF.FF.W.0072.250905T0219Z-250905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
719 PM PDT Thu Sep 4 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 1030 PM PDT.

* At 719 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Essex, Highway 95 and Goffs Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3469 11524 3485 11536 3502 11482 3488 11472

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
2 follow-up statements
676 
WGUS75 KVEF 050357
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
857 PM PDT Thu Sep 4 2025

CAC071-050530-
/O.CON.KVEF.FF.W.0072.000000T0000Z-250905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
857 PM PDT Thu Sep 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT THIS 
EVENING FOR SAN BERNARDINO COUNTY...

At 857 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Essex, Highway 95 and Goffs Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3469 11524 3485 11536 3502 11482 3488 11472

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
970 
WGUS75 KVEF 050520
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1020 PM PDT Thu Sep 4 2025

CAC071-050530-
/O.EXP.KVEF.FF.W.0072.000000T0000Z-250905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1020 PM PDT Thu Sep 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM PDT THIS EVENING FOR 
SAN BERNARDINO COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3469 11524 3485 11536 3502 11482 3488 11472

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:50 PM PDT, 3 hours 29 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 4, 3:50 PM PDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
350 PM PDT Thu Sep 4 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

* Dry conditions and relatively cooler temperatures are expected
  to return next week.

&&

.DISCUSSION...Today through Thursday.

Deep moisture is currently in place from the eastern half of San
Bernardino County and across Clark and Mohave counties. PW values
are ranging from 1.25-1.75 inches and little change will take place
with that moisture through tomorrow as the circulation of Tropical
Storm Lorena helps maintain that deep moisture. The direct impacts
from Lorena continue to be much further south and east and not a
factor here. Brief heavy rainfall will be the main concern with
these thunderstorms and although not limited to the higher terrain
the storms will favor the higher terrain. Unlike yesterday the
convection began much earlier around 18Z but is also expected to
diminish earlier, primarily by sunset. The exception is the
potential for a bit more organized area of convection that forms
over Lincoln County and southwest Utah to push its was to the south
and into eastern Clark and northern Mohave County toward midnight.
Several hi-res models bring those storms all the way through Mohave
County through daybreak. At this point it looks like the these
storms will be primarily east of the Las Vegas Valley. Convection on
Friday will favor southern Nevada and northwest Arizona. Over the
weekend much drier air will continue to push in from west to east
with the deeper moisture limited from the Colorado River Valley and
points east on Saturday and by Sunday the drier air will sweep into
the entire forecast area, although the EPS does linger the moisture
a bit longer maintaining it through Sunday.

A deep, early season trough along the West Coast by Tuesday will
continue to maintain dry air and also produce lowering heights aloft
which will result in a gradual decrease in temperatures through
Thursday. Highs should be 5 to 10 degrees below average by
Wednesday, which means highs in the low 90s in Las Vegas.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...Showers
and thunderstorms in the Las Vegas Valley quickly came to an end
this afternoon. The HRRR has pushed the overnight convection further
east and is less aggressive so at this point the primary impacts
overnight would be convection in the Mormon Mesa and Peach Springs
corridors. Another afternoon and early evening of convection, most
favored between 21Z and 00Z on Friday primarily focused over the
higher terrain Outside of thunderstorm influences, winds generally
remain around 8kt or less and be somewhat variable, with VFR
conditions prevailing.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...This evening and
overnight, showers and thunderstorms will continue over eastern
Lincoln and portions of Mohave County. Elsewhere convection in the
vicinity of KBIH should decrease soon after sunset. Erratic gusty
winds, lightning, and brief MVFR/IFR conditions in heavy rain are
expected with these storms, with outflow winds possible away from
storms. On Friday afternoon and evening thunderstorms will develop
again and favor the higher terrain in southern Nevada and northwest
Arizona as well as far eastern San Bernardino County.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Czyzyk
AVIATION...Czyzyk

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 4, 6:04 PM PDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
604 PM PDT Thu Sep 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Flash Flood      10 W Lone Pine          36.59N 118.23W
09/04/2025                   Inyo               CA   Law Enforcement

            California Highway Patrol reported multiple
            mud and rock slides on Whitney Portal Road
            at 551 PM.

&&

MW

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:44 PM PDTSevere Thunderstorm WarningVEFSan Bernardino46 min
Sep 5, 6:23 AM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Sep 5, 3:36 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.